Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 249, NWS Jacksonville, FL

September 21, 2007Charlton County, Ware County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 21, 2007, 12:38 AM EDT for Charlton County, Ware County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 21, 2007, 12:38 AM EDT (04:38 UTC)
Expired
Sep 21, 2007, 1:14 AM EDT
In force
36 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

Counties Charlton County, GA, Ware County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 4.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2007-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2537 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2007-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2537 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 9:19 PM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Sep 20, 9:19 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
919 PM EDT THU SEP 20 2007

.UPDATE...LOW PRESSURE IN THE GULF AROUND 120 MILES WSW OF TAMPA
CONTINUES TO DRIFT WNW. THUNDERSTORMS ERUPTED TO THE EAST OF
THE LOW ACROSS WEST CENTRAL AND NORTH CENTRAL FL THIS AFTERNOON
SOME OF WHICH WERE SEVERE AND PRODUCED DAMAGING WINDS. WITH HEATING
OF THE DAY OVER STORMS ARE NOT EXPECTED TO BE SEVERE THE REST OF THIS
EVE BUT A FEW WILL BE STRONG WITH HEAVY RAIN. HAVE RAISED POPS TO
LIKELY ACROSS THE SOUTHERN CWA (FROM THE LOWER SUWANNEE VALLEY TO
MARION COUNTY) UNTIL 06Z THEN BEGIN TO LOWER AFTER THAT AS ACTIVITY
WILL BE MAINLY FOCUSED ACROSS THE GULF COAST.

&&

.AVIATION...HAVE GONE WITH PREVAILING MVFR AT ALL TAFS SITES
DUE TO CIGS/VSBY. A BAND OF SHOWERS WITH EMBEDDED STORMS WILL
BE MOVING NORTH ACROSS GNV THROUGH 04Z.

&&

.MARINE...CURRENT FORECAST ON TRACK AND EXPECT A GRADUAL DECREASE
IN SEAS TONIGHT. WILL KEEP SCA OFFSHORE FOR SEAS UNTIL MIDNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  70  86  70  89 /  40  50  30  40
SSI  76  84  75  86 /  40  60  30  40
JAX  75  87  72  88 /  40  50  30  50
SGJ  77  86  74  86 /  40  40  20  60
GNV  73  88  70  89 /  60  50  30  60
OCF  73  88  71  89 /  60  50  30  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL MIDNIGHT EDT
     TONIGHT FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM
     TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM
     TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO
     60 NM OFFSHORE.

&&

PP/ARS/PK
Hazardous weather outlook, Sep 20, 11:31 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1131 PM EDT THU SEP 20 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-220345-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1131 PM EDT THU SEP 20 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

..TORNADO WATCH 675 IN EFFECT UNTIL 7 AM EDT FRIDAY...

...LOCALLY HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE
ACROSS NORTH CENTRAL FLORIDA THIS EVENING...

LOW PRESSURE ACROSS THE GULF SOUTHWEST OF TAMPA IS PRODUCING
A BAND OF STRONG THUNDERSTORMS WITH HEAVY RAIN ACROSS NORTH
CENTRAL FLORIDA. A FEW OF THESE STORMS MAY BE SEVERE THIS
EVENING ALONG WITH ISOLATED TORNADOES. A TORNADO WATCH HAS BEEN
ISSUED FOR MUCH OF NORTH CENTRAL FLORIDA. LOCALLY HEAVY RAINFALL
IN EXCESS OF 2 INCHES MAY PRODUCE LOCALIZED FLOODING OF A FEW LOW
LYING AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THROUGH THE WEEKEND.

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS NORTH CENTRAL FLORIDA ARE REQUESTED TO ACTIVATE
IF WARNINGS ARE ISSUED. ALSO...REPORT HEAVY RAINFALL AND
FLOODING TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT

In the hours before

Local storm report, Sep 20, 9:29 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
929 PM EDT THU SEP 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     TSTM WND DMG     OCALA                   29.19N 82.13W
09/20/2007                   MARION             FL   LAW ENFORCEMENT

            LARGE TREE FELL ON POWERLINES NEAR COUNTY ROAD 475 AND SE
            20TH STREET.

&&

PP
Special weather statement, Sep 20, 9:50 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 PM EDT THU SEP 20 2007

FLZ040-210230-
MARION-
950 PM EDT THU SEP 20 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 1030 PM EDT...

AT 950 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF WEIRSDALE...OR OVER
THE VILLAGES...MOVING NORTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND WEIRSDALE...SUMMERFIELD...OCKLAWAHA...LAKE
WEIR...BELLEVIEW...SILVER SPRINGS SHORES...SANTOS...OCALA AIRPORT AND
OCALA THROUGH 1030 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER
INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

PETERSON
Local storm report, Sep 20, 9:52 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
952 PM EDT THU SEP 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HEAVY RAIN       WEIRSDALE               28.98N 81.92W
09/20/2007  E0.00 INCH       MARION             FL   TRAINED SPOTTER

            MINOR STREET FLOODING AT COUNTY ROAD 25 AND HIGHWAY 42. 4
            TO 8 INCHES STANDING WATER ON SOME ROADS.

&&

PKEEGAN
Local storm report, Sep 20, 10:28 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1028 PM EDT THU SEP 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     HAIL             SILVER SPRINGS SHORES   29.10N 82.01W
09/20/2007  E0.75 INCH       MARION             FL   TRAINED SPOTTER

&&

PP
Local storm report, Sep 20, 10:29 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1029 PM EDT THU SEP 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     TSTM WND GST     SILVER SPRINGS SHORES   29.10N 82.01W
09/20/2007  E55 MPH          MARION             FL   TRAINED SPOTTER

&&

PP
Special weather statement, Sep 20, 11:18 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1118 PM EDT THU SEP 20 2007

FLZ022-030-035-036-040-210400-
ALACHUA-COLUMBIA-GILCHRIST-MARION-UNION-
1118 PM EDT THU SEP 20 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...
SOUTHWESTERN UNION...SOUTHERN COLUMBIA...NORTHWESTERN MARION AND
GILCHRIST COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL
MIDNIGHT EDT...

AT 1118 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF ARCHER...OR 8 MILES
EAST OF BRONSON...MOVING NORTH AT 25 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND MICANOPY...ARCHER...GAINESVILLE...
NEWBERRY...ALACHUA...OLENO STATE PARK...LA CROSSE...HIGH SPRINGS AND
BELL THROUGH MIDNIGHT EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 8:12 PM EDTSevere Thunderstorm WarningJAXMarion48 min
Sep 20, 10:02 PM EDTTornado WarningJAXMarion43 min
Sep 20, 10:45 PM EDTTornado WarningJAXMarion45 min
Sep 20, 11:28 PM EDTSevere Thunderstorm WarningJAXMarion47 min
Sep 20, 11:51 PM EDTTornado WarningJAXAlachua39 min
Sep 21, 12:14 AM EDTSevere Thunderstorm WarningJAXMarion46 min
Sep 21, 12:30 AM EDTSevere Thunderstorm WarningJAXAlachua45 min
Sep 21, 1:00 AM EDTSevere Thunderstorm WarningJAXMarion, Putnam45 min
Sep 21, 1:24 AM EDTSevere Thunderstorm WarningJAXAlachua, Bradford51 min
Sep 21, 1:51 AM EDTSevere Thunderstorm WarningJAXPutnam39 min
Sep 21, 4:36 AM EDTTornado WarningJAXAtkinson, Coffee, Ware39 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.